Toxic hepatitis occurs when liver develops inflammation because of exposure to a toxic substance. Toxic hepatitis may also develop when you take too much of a prescription or over-the-counter medication. It develops within hours or days of exposure to a toxin in few cases. In other cases, it may take months of regular use before signs and symptoms of toxic hepatitis appear. Norway is classified as a low prevalence country for hepatitis. Chronic hepatitis B was more diagnosed among immigrants than among Norwegians. The annual incidence rate of acute hepatitis ranged from 0.7-10.6 per 100,000 individuals.
Get immediate medical assistance in case of a suspected overdose of acetaminophen or develops signs or symptoms of a possible acetaminophen overdose like sweating, nausea and vomiting, upper abdominal pain, coma. If the liver damage was caused by an overdose of acetaminophen, acetylcysteine should be administered within 16 hours. The first step in treating toxic hepatitis is to identify and eliminate the substance that is causing the problem. In the case of alcohol-related liver damage, enrolling in a treatment/rehabilitation program is highly recommended and may be required.